Negative effects of diverting psychiatric drugs during Ramadan


The consultant psychiatrist for adults and mental disorders at King Khalid University Hospital in Riyadh, Dr.Ahmed Hassab Al Rasoul, explained that there are problems due to the conversion of doses of psychotropic drugs at night, including the shortening of the night in the summer, which reduces the time intervals between doses, and the change of some vital processes in the body during the night, which may affect its response For some medications.

Proven changes

According to the Messenger, he revealed that there are some psychological disorders that studies and research have proven affected by the change in the administration of their medicines during Ramadan. Any change in their condition.

Setbacks

Regarding bipolar disorder, the rate of relapses during the month of Ramadan increases by 2.77 times, the rate of relapse of 33.3% among fasting patients compared to 15.3% for non-fasting patients, indicating that some people with addiction disorders suddenly stop consuming substances that affect the withdrawal symptoms of alcohol and drugs of the benzodiazepine class may It is severe, so it is recommended that addiction patients who intend to quit during Ramadan see a doctor for medication to prevent withdrawal symptoms.

Methods of drug administration

And on the methods of organizing and managing psychiatric drugs in Ramadan, according to the Messenger, according to the Messenger, he stated that drugs with a single dose at night have no problems, but if the dose is taken during the day, it can be transferred in the evening with caution and notice early signs of relapse. As for the medicines that are given three times or more, it is difficult to accumulate all doses at night. Therefore, the doctor must be consulted to search for alternatives, including reducing the number of doses or replacing the drug with another one that is given once and changing the medicine to long-term needles and early arrangement months before Ramadan, adding that doctors may advise some patients sometimes to break the fast in Ramadan if it is difficult to adjust the doses during fasting The likelihood of relapse and the associated risks increased.

.

About the author

Leave a Reply

Your email address will not be published. Required fields are marked *